TheLupusSite.com banner

1 - 20 of 20 Posts

·
Registered
Joined
·
22 Posts
Discussion Starter #1
Hi everyone...

I am starting plaquenil this week and wanted to know if there is anything I should know about this drug...ie: side effects etc. I have read the info on line but wanted to know what the people that take it think.

THANKS!!!!
 

·
Administrator
Joined
·
10,167 Posts
Hi Jandmsmom,

I suggest you check out our medications review forum. Three people were kind enough to post their experiences with Plaquenil.

Plaquenil took about 6 months to start working for me. I never noticed any side effects. I hope all goes well for you.

Take care,
Lazylegs
 

·
Moderator
Joined
·
11,405 Posts
I take it after I have eaten a good meal.

I haven't had any side effects from it. I have been on it since 2004.

Welcome to the forum. It is nice to meet you.
It is a great place to learn about lupus. You meet friends from all over the world.

Take care,
Lyn
 

·
Registered
Joined
·
4,968 Posts
I would take Keeblers advice and take it after a good meal or before bed so that if you do get any side effects you sleep right through them.

Most people tolerate the drug well. Make sure you get a base line exam of your eyes and continue to get them checked while taking Plaquenil. Most folks do not have issues with this either but they tell you to do while on Plaquenil.

Good luck with the medicine and please be patient as it does take time to kick in and work so that you benefit from it.

Let us know how you get along.:wink2:
 

·
Registered
Joined
·
22 Posts
Discussion Starter #5
Thanks everyone

I have a GREAT doctor...in fact I have seen some of you quote him here...his name is Dr. Wallace and he is just wonderful. I am definately in good hands. I have a follow up appt. this week and I just wanted to get some infor so I can ask the right questions!

THANKS ALL!!
 

·
Registered
Joined
·
22 Posts
Discussion Starter #7
yes, Dr. Daniel Wallace. He is great and knew immediately what was going on with me. He was patient, took his time and was extremely knowledgeable. Where other doctors I saw really didn't know and kinda guessed at what was going on with me...he listened, looked over my records, did a very thorough exam and came to a conclusion right away. The way he spoke, you could just tell that this man knew what he was talking about. I trust him completely and am blessed to be able to see a expert like him. Anyway, I will let you know what he says.
 

·
Pollianna
Joined
·
485 Posts
I love Plaquinel, took about 4 weeks for me to feel it doin something. No side effects except a little nausea but taking a cup of natural yugurt got rid of that. I think it's an amazing drug. What dose are you on 200mg?
 

·
Registered
Joined
·
4,968 Posts
I forgot to ask you how your blood work came back.

What were your abnormals?

I hope you find Plaquenil helpful.:wink2:
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
jan,
It is a wonderful drug, but some find that they can not take it and have to be changed to another drug. It can take 6 months to see the benefits of the drug as it takes that long to get a steady level in your system to work. I have stomache upset when I first start taking it. Taking it with food or milk does help. I keep cracker by my bed just in case I have not ate enough to help with the stomache upset. I found my mouth dryer then normal so I also keep something with me at all times to drink. Normally you start out on 200mgs and sometimes increase to 400mg and then dropped again during the good seasons so to speak. I have had to stay year round on 400mgs. I do wish you luck that all works out very well for you and your new medicine.
 

·
Moderator
Joined
·
4,430 Posts
Hiya, been on plaq since Dec 08, started on 200mgs a day until I had vision check in Jan then upped to 400mgs a day (one tab twice a day) I found the biggest problem for me was...gas! Very elegant I can assure you :lol: also felt nauseous in the morning... had a hysterectomy so not pregnant! Mentioned this to my Rheumy who said it was such a slow acting drug I could take the 400mgs in the morning with or after breakfast to help this and it certainly did help alot... I know alot of people have different advice from their Rheumys or find a different way of taking them more helpful so I guess you will have to mention any problems to your Rheumy if they crop up so he can advise you. I am very pleased to say I am alot more comfortable more often now than last year....still have difficult days though, but nowhere near the anguished tears of pain of last year!! So hope it works for you (can take quite a long time)... all the best.
Claire X
 

·
Registered
Joined
·
22 Posts
Discussion Starter #14
Hi Everyone!

I am sorry for the late response, I only have internet access on the weekends. Anyway, I had the “big” appointment this past week where I got the official SLE diagnosis and tons of information! I will say that it pays to have a doctor that is so incredibly knowledgeable! Dr. Wallace knows his stuff! Anyway, he started me on Plaquenil 400mg per day. I am hopeful that this drug will do for me what it has done for some of you…only time will tell I guess. I do have a question that I wanted to throw out there to all you experts:

The sun really kicks my butt and I am worried that with summer coming (and me living in sunny Southern California) that I will have major problems in the coming months. How do you guys cope with the heat/sun. My kids will only put up with being cooped up in our air conditioned house for so long…does anyone have any advice or strategies that have worked for them?

Anyway, I just wanted to thank you all again for your help, advice and support as I start this journey. It is nice to know that you guys are here to talk to!!

~Dale
 

·
Administrator
Joined
·
10,167 Posts
Hi Dale,

I bet it is a relief to finally have a diagnosis for all the symptoms that have been plaguing you. It is great to hear you like your doctor also. It is so important to be able to trust in your doctors decisions.

Since you are sun sensitive the best thing to do is stay out of the sun whenever possible. I usually try not to go out between 10AM to 4PM. Not only does the sun get me, the heat does also. When I do go out no matter what time of day I wear sunscreen, long sleeves, broad-brimmed hat and sunglasses. Staying in the shade helps but you need to remember the UV rays are still coming through. The same is true on cloudy days. Also be aware of reflective rays off of water. You can still enjoy the outdoors it just takes a little extra planning.

Take care,
Lazylegs
 

·
Registered
Joined
·
4,968 Posts
Hi Dale,

Lazylegs gave great sun advice. Just try to avoid it as much as possible.

I am sorry for the official dx of Lupus but glad your not in limbo land and can get on with the meds and feeling better.

Keep us posted as to how you get along.

I hope your well.:wink2::wink2::wink2:
 

·
Registered
Joined
·
2,374 Posts
I also take Plaquenil. about 19 years now at 400mg. I been lucky no side effects, but it can take up to 6 months to really have the full benefit of the drug

Sheila x :)
 

·
Registered
Joined
·
212 Posts
I'm newly diagnosed (today actually!) and I have been told I am to start Plaquenil in a couple of weeks. It's good to read that people get on OK with it. I've gone from not so much as taking a headache tablet to taking everything I can get my hands on for the last year!
 

·
Registered
Joined
·
15 Posts
alimonkey;543000 said:
I'm newly diagnosed (today actually!) and I have been told I am to start Plaquenil in a couple of weeks. It's good to read that people get on OK with it. I've gone from not so much as taking a headache tablet to taking everything I can get my hands on for the last year!
Ditto to!!!!
Just been diagnosed yesterday and also given Plaquenil,I am going to Spain for 3 nights next Wednesday so will start when I get back just in case there are side effects,

I hope it works for us all!!!
 

·
Registered
Joined
·
5 Posts
plaquenil

hello

i started taking plaquenil about three weeks ago... in the first week i felt really odd, i retained water quite dramatically, felt very very tearful all the time and couldn't stand certain smells... also, it's hard to describe but like i could feel my skin all over, a heighten awareness.... very strange!

After the first week however, all of these weirdnesses disappeared. I haven't seen any effect yet though and still getting flares, I guess you have to be patient. It scares me when i see people have taken it for years but if it works then it's worth it.

Fingers crossed it works out for you :)

Amelia
 
1 - 20 of 20 Posts
Top